| Model Number |
HUMERAL SUTUREPLATE, 3-HOLE, TITANIUM |
| Medical Device Problem Code |
Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/20/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an orif proximal humerus surgery the screw ar-14244 got stuck in the humeral plate ar- 14003 (lot number: 15103696).The surgeon had to remove the plate together with the screw and a new plate had to be used.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged ar-14003 was received for evaluation.The device arrived with a screw stuck in the hole number 7.Visual inspection revealed damage to the center oval hole, scratches on the surface, and discoloration.The diameter of the screw was not measured as the screw is stuck inside the bushing hole.The device bushing holes were rotate to check for any resistance and not issues were found.The most likely cause of the reported failure can be attributed to user error, as damage was observed on the head of the screw, excessive force was used, or there was a misalignment during insertion.